MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-30
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual, dimensional, and functional analysis was performed on the returned device.The reported balloon rupture was unable to be confirmed; however, the guide wire exit notch was torn and leaked which is likely what the account perceived as the reported balloon rupture.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the device was used to treat a lesion in the arterial pulmonary artery.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion.Balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction.Balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation caused or contributed to the reported complaints.The investigation determined that the reported complaints appear to be related to operational context.It was reported that the bdc interacted with the patient¿s anatomy resulting in the reported difficulty advancing the device there was no damage noted to the balloon catheter prior to use or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted a tear and a leak at the guide wire exit notch.The tearing of the guide wire exit notch appears to have resulted from an interaction with the guide wire.This type of mechanical damage can occur if an attempt is made to pull the catheter in an opposite direction as the guide wire.In this case, it is likely that the devices were manipulated during use resulting in the noted tear and subsequently noted leak, which gave the impression of a balloon rupture.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 1494 clarifier- incorrect anatomy.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the arterial pulmonary artery.The 3.0x30mm rx trek balloon dilatation catheter (bdc) was advanced to the target lesion with resistance noted.During attempted inflation the balloon would not inflate as it was losing pressure.The bdc was removed and another balloon catheter was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19840066
Report Number2024168-2024-08898
Device Sequence Number15110123
Product Code LOX
UDI-Device Identifier08717648138461
UDI-Public(01)08717648138461(17)270131(10)40226G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-30
Device Catalogue Number1012274-30
Device Lot Number40226G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown